# SDR ZB0S2014FA0000244

- Difficulty date: March 20, 2014
- Submitted: April 9, 2014
- Operation: General aviation
- Aircraft: N15412
- Make and model: Piper PA-34-200
- Aircraft serial: 347350060
- Aircraft time: 9,591 hours
- System (JASC): 5713 · Wing, Longeron/Stringer
- Part: Stringer
- Part number: 9503000
- Condition: Cracked
- Location: Lt Wing
- Part time: 9,591 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE ANNUAL INSPECTION, THE FRONT STRINGER, LOWER WING SKIN STIFFENER, WAS FOUND CRACKED UNDER THE LT ENGINE NACELLE USING A FLASHLIGHT & MIRROR VIA THE FRONT WING SECTION ACCESS PANEL JUST INBD OF THE INBD MAIN FUEL TANK.  IN ORDER TO FACILITATE A BETTER VIEW & ACCESS, THE LT FUEL TANKS WERE DRAINED & THE INBD TANK WAS DISCONNECTED AND REMOVED.  AT THAT TIME, THE SECOND STRINGER WAS ALSO FOUND TO BE CRACKED.  THE FRONT STRINGER CRACK WAS APPROXIMATELY 3" OTBD OF RIB AT WS 82.92 & THE SECOND STRINGER WAS CRACKED APPROXIMATELY 1.5" OTBD OF THAT SAME RIB.  THERE APPEARED TO BE AN OLD CORROSION PIT OR HOLE APPROXIMATELY .1250" TO .1875" IN DIAMETER IN THE TOP OF THE FRONT STRINGER'S HAT SECTION & THE CRACK RADIATED OUT BOTH SIDES OF THAT HOLE.  BOTH CRACKS APPEARED TO BE FULL-SPAN OF THE STRINGER CROSS SECTION WITH COMPLETE SEPARATION.
